MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Fever (1858); Fluid Discharge (2686)
Date of Event 11/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had her percutaneous leads removed approximately 3 weeks following their placement due to cellulitis.The patient reportedly presented at the emergency room with a high fever, and saw her implanting physician for follow-up the next day.Per the report, a pocket of fluid was noted at the exit site during the follow-up appointment and the patient experienced significant drainage after the leads were removed.The patient was reportedly prescribed antibiotics (azithromycin) for treatment of the issue following the removal of the leads.
 
Additional Manufacturer Narrative
The device was disposed of, so a visual and functional evaluation could not be performed.The device history record was reviewed and no anomalies were found.There is no evidence of a device malfunction.The complaint report states that the patient had her percutaneous leads removed approximately 3 weeks following their placement due to cellulitis.The patient reportedly presented at the emergency room with a high fever, and saw her implanting physician for follow-up the next day.Per the report, a pocket of fluid was noted at the exit site during the follow-up appointment and the patient experienced significant drainage after the leads were removed.Per the report, the patient has a history of excessive skin sensitivity; therefore, it is possible that the issue reported in this complaint was caused or exacerbated by the patient's medical history unrelated to sprint.Note that there was no report of a culture to test for infection.The patient was reportedly prescribed antibiotics (azithromycin) for treatment of the issue following the removal of the leads.The issue reportedly resolved with no lasting effects.Per the risk file, it is considered an occasional risk that a patient may develop an infection during use of the sprint pns system that requires medical intervention or prescribed medication to treat or results in surgical intervention or extended hospitalization.If additional information becomes available regarding the resolution of the reported issues, this report will be updated.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste 500
cleveland, OH 44122
MDR Report Key16379949
Report Number3011035812-2023-00001
Device Sequence Number6082255
Product Code NHI
UDI-Device Identifier00854001007557
UDI-Public(01)00854001007557(17)231224(10)M1140092022
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/24/2023
Device Model Number9600-9288
Device Catalogue Number9288-6002
Device Lot NumberM1140092022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age44 YR
Patient SexFemale